Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is Procrit a Steroid? I NEED TO KNOW RIGHT NOW !!!!!
Dec 15, 2004

DOCTOR, IS PROCRIT A STEROID? I NEED TO KNOW RIGHT NOW. I'VE ASKED MY DOC BUT HE JUST GIVES ME THE RUN AROUND AND DAMN IT I WANT ANSWERS AND I WANT THEM RIGHT NOW. THIS IS DRIVING ME RIGHT ROUND THE BEND. WHY WON'T ANYONE FRICKIN' ANSWER ME? I'M READY TO GO POSTAL OR IF I DON'T FIND OUT SOON. SO GET OFF YOUR ASS AND TELL ME WHAT I WANT TO KNOW. THANKS, DUDE

Response from Dr. Frascino

Dude,

I take it that you dropped out of the anger management classes, right? And that certified drama reduction program doesn't appear to be going all that well for you either, now does it? Can we ratchet down the the stress and urgency levels here just a bit? Now take three big cleansing yoga breaths. Go ahead. We'll wait. There, feeling better? Now on to your question.

No, Procrit is not a steroid. Procrit is a medication that is identical to a substance your body produces naturally called "erythropoietin." Erythropoietin is a hormone that stimulates red blood cell production.

Perhaps your confusion arose because in addition to erythropoietin (not a steroid), other hormones that can indirectly stimulate red blood cell production include adrenal hormones and testosterone. These are indeed steroids. OK?

Now hopefully you can chill out a bit. If not, I suggest you start researching a medication called Ativan.

Dr. Bob


Previous
when will T-cells/RBC counts finally rise
Next
tired and hurting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement